| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 15(3); 2004 > Article
Journal of The Korean Society of Emergency Medicine 2004;15(3): 208-212.
Spontaneous Hemobilia Complicating Warfarin Therapy: A Case Report
Nam Kyu Kang, Hoon Pyo Hong, Myung Chun Kim, Young Gwan Ko
Department of Emergency Medicine, College of Medicine, Kyung Hee University, Seoul, Korea. edkmc@chollian.net
ABSTRACT
Hemobilia is defined as hemorrhage into the biliary tract as a result of a communication between the biliary tract and arteriovenous circulation. A classical triad of symptoms and signs are upper abdominal pain, gastrointestinal bleeding, and jaundice. Hemobilia is a rare condition that may be difficult to recognize; it is, nevertheless, important to include it in the differential diagnosis of gastrointestinal bleeding. The causes include accidental and iatrogenic trauma, gallstones, inflammation, vascular malformation, and tumors. Due to the frequent use of diagnostic and therapeutic procedures involving hepatobiliary and portal systems, there has been an increase in the incidence of iatrogenic hemobilia during the last two decades. Like hematuria and epistaxis, hemobilia may also occur in coagulopathy, but acquired coagulopathy with anticoagulation therapy is very rarely associated with this condition. We present a case of acquired coagulopathy following warfarin therapy that resulted in spontaneous hemobilia complicating acalculous cholecystitis and cholangitis.
Key words: Hemobilia, Iatrogeniz diseage, trauma, Consumptisn Coagulopathy, Warfarin
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI